Found a Lump Following Filler Treatment?
Finding a lump (lumps) after a lip filler treatment can be scary and confusing if you’re not sure what the cause is.
(Scroll to the bottom to find advice for clinicians)
ADVICE FOR PATIENTS
Unless the lumps are very sore and painful there’s no need to panic.
Lumps are actually a common side effect after a dermal filler or lip enhancement treatment. Often they are a short-term problem, but if need be, they are totally correctable by a trained aesthetic medical professional.
The first few days after treatment:
The most common cause of lumps after a filler treatment is swelling and bruising from the injections themselves. These should naturally subside within the first week.
- You can help reduce swelling by applying a cold compress
- You should avoid touching the lumps as this could make them worse
If the lumps are still present after a week:
- Most swelling should have gone down
- If you are noticing lumps (rather than initial swelling), it’s time to get in touch
Contact the clinic to arrange a follow up with one of our aesthetic medical professionals
What happens at follow up?
Our clinicians are specially trained to deal with after care and complications from dermal filler or lip filler treatments, so you are in very safe hands.
- The clinician will examine the lumps to find out where they are and whether they are tender
- Soft lumps are likely to be caused by filler that has settled that way and a good firm massage by the clinician should smooth them out
- Hard and tender lumps suggest that your body might have reacted to the filler. A mild allergic reaction can be sorted out quickly and easily by a prescription of steroids, which our aesthetic medical professional can provide you with. This prescription is available at most pharmacies. Prices can vary depending on where you purchase it, but it should cost you no more than £10.
The lumps are still there after steroids…
If you have finished your course of steroids and the filler lumps are still there, you should book in for another follow up appointment
- The clinician will review your dermal filler lumps to determine whether they can be massaged out, or whether your body is still reacting to the treatment.
- More serious reactions to filler are very rare, but they do sometimes happen. If lumps persist after steroids, the clinician may use a dissolving agent called hyalase. Then if the issue is still not resolved, they may refer patients onwards to a specialist
Can I have the dermal filler dissolved?
Yes, of course. Read our step-by-step guide on how we dissolve lip filler.
For more information about popular treatments with dermal fillers at SkinViva, please see:
Advice for Clinicians
Are you a clinician looking for advice on how to diagnose, manage and treat the different types of lumps than can occur following lip treatment?
Dr Tim Pearce has created a free step-by-step video guide on how to treat lumps in lips. Click the download button below to access.
Dermal Filler Reversal Protocol
If you are a clinician looking for advice on reversing dermal fillers, SkinViva Training’s Dr Tim Pearce has put together a graphic guide for Clinician’s Emergency Reversal Protocol, which you can find on our SkinViva Training website.
SkinViva Training also offer courses to help medical professionals learn the skills and knowledge required for safe and effective aesthetic injections. Popular courses include:
SkinViva is one of the leading aesthetic clinics in the Northwest.
Our highly- qualified team of aesthetic medical professionals specialise in anti-ageing and dermal filler treatments and are committed to achieving beautiful, natural results for our clients.
Treatments are available at the SkinViva Manchester clinic in Castlefield and at a variety of other locations across the Manchester and Cheshire area.
To find out more about any of our treatments or to book in for your free of charge consultation with a clinician, please call our customer experience team on 0161 865 1141.